By brother has a few clots in his legs. For the past year and a half every doctor imagineable has tested him for the reason behind having them and none of them have been able to give him a diagnosis. They say he is healthy and his blood tests are all fine. No cancer, protein problems, etc. I was wondering if an allergy to a drug or food might bring on clots? The only thing that is keeping him alive right now is Heprin, which they have him on a high dose of. Any ideas, please help.
I think that it might be possible for allergies to result in blood clots in the following way... the body's allergic reaction during an allergic skin rash releases fluids which can build up, making a person's legs swollen, particularly noticeable in the ankles and lower legs where the elastic in one's socks bind. Then, in time this swelling puts enough pressure against the blood vessels that any additional pressure from a poor sleeping position or being seated or standing too long, for instance, can result in the formation of a clot which wouldn't''t have happened if the vessels were not initially constricted by the swollen legs caused by allergic histamine release of fluids. Does anyone agree or have a specific reason for disagreement? I'd be interested to know as I believe that I am experiencing this myself and Aspercreme and lying flat as much as possible helps but so far has not fully relieved the problem.
The cause of the clots have never been traced to anything. That is why it is all so weird. They have lowered his dose of blood thinner and just keep an eye on him to make sure no more clots form (which over the last two years they form again in his legs and they get rid of them only to return). Now he just had a massive heart attack in the last 2 months. He's only 48, no cholesteral problems, but I guess he had plaque build up in an artery. If these two medical problems can be linked it would be interesting to know. He has not ever been tested for any kind of allergy by the way so I am unaware of any connection to the clots and allergies.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.